loading... close

Has anyone been on taxotere& cytoxan for chemo? I'm also taking steroid pills the day before, the day of, and the day after. Is this normal? Is this what makes you gain weight? Do I need the steroids? Very nervous, I start chemo tomorrow.

Lisa Doheny Profile
Asked by

anonymous

Learning About Breast Cancer over 7 years
 
  • Sharon Danielson Profile
    anónimo
    Sobreviviente desde 2007
    Hi Lisa, Try to think of the chemo as your path to getting back to a normal life and wiping out that nasty BC. You have a lot of company with your mix of chemo., and the combination of drugs is pretty common. Even though we may have diagnosis that sound the same, there are always differences in many components of individual cells. The steroids are used as a preventative to some reactions to the chemotherapy drugs. Steroids can cause weight gain but so will lack of normal exercise. You aren't on the steroids all that much. You only take them around and during your treatment. Did your oncologist have a port placed for the delivery of your treatments? I can only tell you of my experiences with chemotherapy. I started losing my hair about 2 weeks after the first treatment. I never had nausea but the first few days after my treatments, I felt very tired kind of like the flu. After about the 4th or 5th day, there was a big turn-around and I was back to normal. I was taking a different combination of drugs than you, but my taste changed. Before chemo, I LOVED coffee and chocolate. During chemo, I craved greens! I used to consume bags of spinach and salads. After chemo, back to the coffee and chocolate. I lost a little bit of weight. The time I spend in the place where the chemo is given was like a little party room. Much laughing, talking, and eating with the other patients. I loved the people and had a great time.... no kidding! I would take something to read, MP3, or other electronic thingy, or a crossword puzzle... anything that you enjoy. I always slept through part of my treatment which lasted about 1.5 to 2 hours. I ALWAYS asked questions and I think you should bring a list of things you want to ask for tomorrow. Be your own best advocate. If something doesn't seem right, speak up! Be polite, but be sure and check when that inner voice says "Something doesn't seem right." I always dealt with the entire breast cancer thing with a whole lot of humor. It seemed to take the place of my fear. Hang in there.... you will be ok. Tomorrow will be one treatment checked off on your road to recovery. BE SURE TO DRINK PLENTY OF FLUIDS! Take care, and God's blessings, Sharon
    over 7 years Flag
    • Lisa Doheny Profile
      anonymous
      Learning About Breast Cancer

      Hi Sharon I did had a chenport put in last Saturday & everyone said the same thing that's is just so much easier the through the veins. Thanks for you input I already have a bag packed for today with my I- pad ,a book, and some magazines. That you...

      more

      Hi Sharon I did had a chenport put in last Saturday & everyone said the same thing that's is just so much easier the through the veins. Thanks for you input I already have a bag packed for today with my I- pad ,a book, and some magazines. That you for sharing your experience with me it means a lot and your advice . I will ask every question that comes to mind I'm not a type of person that doesn't speak up thank god. Again thank you & god bless you on your journey! Hugs

      over 7 years Flag
    • Sharon Danielson Profile
      anonymous
      Survivor since 2007

      Lisa, I have been thinking about you all day and hope things went well for you. So very glad to hear you also had a port installed, it makes the process just that much easier. You sound like you were prepared with lots of distractions and that...

      more

      Lisa, I have been thinking about you all day and hope things went well for you. So very glad to hear you also had a port installed, it makes the process just that much easier. You sound like you were prepared with lots of distractions and that is great. I am also very happy to hear you WILL ask questions. After today, at least you will know what the procedure is like and you will have one treatment crossed off your list. So many women have gone through this and I swear I was one of the world's biggest wimps. It is so scary to have to face the fact that you have breast cancer, but here you are. You will march through these appointments, get them out of the way, and do whatever you need to do. You have a big life ahead of you! You also have a bunch of women here who are supporting you all the way. Please let us know how you are doing. Hang in there Lisa, God's love is all around you! Take care, Sharon

      over 7 years Flag
    • Liza powell Profile
      anonymous
      Patient

      Hi my name is Liza and i just stumbled upon this and this is exactly what i was looking for. I had a double Masectomy Sept 19th, i just started the same chemo c n t but withoubt a port, I was ok with the surgery and the pain of the reconstruction...

      more

      Hi my name is Liza and i just stumbled upon this and this is exactly what i was looking for. I had a double Masectomy Sept 19th, i just started the same chemo c n t but withoubt a port, I was ok with the surgery and the pain of the reconstruction wich is now on hold, but i am so so scared of the chemo. I had my first dose Monday follwed by the neulesta shot yesterday. I feel emotionally drained and in so much pain.They put me on xanax wich takes a little of the edge off, but i feel so sad, useless, depressed and sick, Please any advice would be helpful. thank you to any replies

      almost 7 years Flag
    • Sharon Danielson Profile
      anónimo
      Sobreviviente desde 2007

      Hi Liza,
      SO sorry you have had to join "our" club. I am wondering if you are reacting to the steroid in your chemo.? I had a terrible emotional reaction to it and they had to take it out of my "recipe". Steroids made me so terribly depressed...

      más

      Hi Liza,
      SO sorry you have had to join "our" club. I am wondering if you are reacting to the steroid in your chemo.? I had a terrible emotional reaction to it and they had to take it out of my "recipe". Steroids made me so terribly depressed you need to tell your oncologist. As for the pain, you may also be reacting to the Neulasta injection. I have heard many women talk about taking Claritin, the over the counter antihistimine the day before they have their Neulasta injection and they don't feel nearly the discomfort than without taking the Claritin. You need to post to the regular up-to-date site so you can post your questions and concerns. I was the only one to get this as you are posting to a question from another patient from 8 months ago. Just go to beyondtheshock.com and it should get you to the latest postings. I really want you to contact your oncologist and tell him or her how you are feeling and about the pain. Are you going to continue your chemo without have a port installed? I am very concerned because at some point, you may not have any useable veins for the chemo delivery. I am really worried your feeling of sadness and hopelessness is truly from the steroids. You sound so much like me and the way I felt. The bad thing is the steroids take a while to get out of your system. It isn't just a couple of days but could be a couple of weeks. Remember to ask about taking Claritin a couple of days before you chemo and Neulasta injection. It does take the post Neulasta pain mostly away. I am very, very, concerned about you. Please try to get into this site where the postings are the newest. You will get a lot more responses by the women on this board. We all care about each other and know what you are going through. Again, Liza, I am concerned about the way you are feeling and you don't have to feel this badly. Be sure and ask about the steroids. If you get --lost-- trying to make it around this site, please email me and I can point you in the right direction. This is a wonderful supportive place to be.
      My email is kharazi@aol.com Hang in there, you WILL make it. I know what a difficult time this has been, and we all know what you are going through. You don't have to do through this all by yourself. We really try to help each other. Take care, Sharon

      almost 7 years Flag
  • Kris Shortridge Profile
    anonymous
    Learning About Breast Cancer
    I had both of those drugs. The steroid you are taking is to help with the nausea. It really worked for me. It kind of makes you wired fir a couple of days though. It did make me put on a little weight. If you feel well enough, walking might help with that. As forth drugs, the taxotere caused some numbness & tingling in my fingers &
    over 7 years Comment Flag
  • vicki e Profile
    anonymous
    Stage 2B Patient
    Lisa, I find it helpful to drink Gatorade before chemo and then afterwards too. Sharon is very right about the importance of staying hydrated even though it is difficult. I had the taxotere and cytoxan regimen four years ago (just diagnosed with a local recurrence a few weeks ago and now on halaven chemo) . The main problem I had with taxotere is that my hair did NOT grow back. My oncologist said he had never seen that, but that is the same thing the other 100 women who are a part of an online group who were also left with permanent alopecia were told by their doctors. Hopefully you won't have that problem but it is more common with taxotere than other chemo drugs. Best of luck to you.
    over 7 years Comment Flag

Educational Video

Personal Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 1

An Early Detection Plan (EDP) significantly increases the chances of surviving breast cancer.

spread the word